Illinois, 2006

Winter Weather in Illinois, February 8, 2006

February 8, 2006 · NWS PAH · 9 events in 9 counties and zones

Light snow accumulated from 1 to 3 inches, mainly on grassy areas. The accumulating snow was primarily along and north of a line from Carmi to Murphysboro.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Light snow accumulated from 1 to 3 inches, mainly on grassy areas. The accumulating snow was primarily along and north of a line from Carmi to Murphysboro. Three to four inches of snow was reported in Jefferson County and at Enfield, which is in White County. Elsewhere, one to two inches was reported at Benton, Murphysboro, and Pinckneyville. Slippery roads contributed to a serious accident near Makanda in Jackson County. A 20-year-old woman was seriously injured when her vehicle spun out of control and was struck in the side by an oncoming truck.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 8, 1:05 AM CST, 6 hours 55 minutes earlier.

Area forecast discussion, Feb 8, 1:05 AM CST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
105 AM CST WED FEB 8 2006

.DISCUSSION...

THE PRIMARY FORECAST CHALLENGE IS TODAYS PCPN CHANCE. WE PREFER THE
GFS MODELING OF THE SYSTEM...MAINLY BECAUSE IT HAS BEEN THE MOST
CONSISTENT...AND THE NAM CONSIDERABLY MORE ERRATIC. THIS DEPSITE THE
FACT THAT THEY LOOK MORE SIMILAR THAN DISSIMILAR NOW...AT LEAST ON
THE 00Z RUN. GOING WITH THE GFS...WE ENCOUNTER A COLDER LOWER TROP
THAT SUGGESTS ALL PCPN WILL BE SNOW...OR MOST ALL OF IT. HOWEVER
BUFKIT HINTS AT THE POSSIBILITY OF A MIX...AND IF MOS TEMPS THAT
HAVE BEEN RUNNING NR 40 OR EVEN INTO L40S PAN OUT...THE SNOWFALL MAY
MELT INTO RESULTANT COLD RAIN. HOWEVER WE DO THINK THAT GIVEN THE
SATELLITE PICTURE SHOWING SATURATION DOWN TO ABOUT 5K FEET
ALREADY...WE ARE INCLINED TO GO WITH A MOSTLY SNOW EVENT...WITH ONLY
A HEDGE MENTION OF A POSSIBLE MIX WITH RAIN AT TIMES. WE THINK THE
ANTICIPATED EVAP COOLING WL AID OUR SNOW CHANCES...AND WE LIKEWISE
ARE GOING TO GO BLO MOS SUGGESTIONS WITH SURFACE TEMPS IN U30S...DUE
TO THE CURRENT TEMPS (L30S) AND ANTICIPATED CLOUD COVER/PCPN. DID
NOTE THAT 3 HRLY TRENDS OF MOS ARE MORE IN LINE WITH THIS THINKING.

QPF OUTPUT FOR BOTH GFS AND NAM IS 2 TENTHS MAX OR LESS THRU THE 12
HOUR PERIOD. WE THEREFORE LIKE ABOUT AN INCH OR SO SNOW ACCUMS
MAX...GIVEN THE EXPECTED ACCUMULATING DURATION OF ABOUT 6 HOURS.
ANTICIPATE LIKE CURRENTLY WORDED THAT THIS WOULD BE MAINLY GRASSY
AREAS AND/OR HIGHER ELEVATIONS. SUBSEQUENTLY THIS RESULTED IN ONLY
MINOR TWEEKS TO THE GOING FORECAST...WITH THE MAIN TRACK STILL
ACROSS SEMO/SWIL/SWKY.

AFTER THE NEAR TERM WE HAVE THE CLIPPER LIKE SYSTEM PASSAGE THU
NIGHT-EARLY FRI AND CANNOT SEE ANY REASON TO DEVIATE FROM A MENTION
OF FLURRIES IN OUR EAST. BEYOND THAT A CLOUDY/COOL MEDIUM RANGE
HINTS AT A RETURN TO NEAR/SLIGHTLY ABOVE SEASONAL NORMS AND
CONTINUED DRY WEATHER BY/THRU THE END OF THE FORECAST PERIOD.

THE GFS BEING OUR MODEL OF CHOICE WE WL GO CLOSEST TO ITS MAV AND
MEX BASED MOS NOS...AS IT BLENDS WITH THE COLLABORATIVE PICTURE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Feb 8, 3:19 AM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
319 AM CST WED FEB 8 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
319 AM CST WED FEB 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SNOW IS LIKELY ACROSS MAINLY SOUTHEAST MISSOURI...SOUTHWEST
ILLINOIS...AND SOUTHWEST KENTUCKY TODAY. THE SNOW MAY BE MIXED
WITH OR CHANGE OVER TO RAIN AT TIMES...AS TEMPERATURES ARE
FORECAST TO RISE INTO THE UPPER 30S TO NEAR 40 DEGREES. SO WHILE
SOME SNOW IS EXPECTED...TEMPERATURES...COMBINED WITH THE POTENTIAL
FOR SOME RAIN MIXED IN...SHOULD LIMIT THE ACCUMULATIONS OF SNOW TO
AROUND AN INCH OR LESS. GENERALLY ANY SUCH LIGHT ACCUMULATIONS
WILL BE ON GRASSY AND ELEVATED SURFACES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY PRECIPITATION...INCLUDING
ANY ACCUMULATIONS IF THEY OCCUR.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter weather. Local standard time, as filed.

Winter Weather, Edwards

When
February 8, 8:00 AM CST to 2:00 PM CST
Where
Edwards forecast zone
Reported by
TRAINED SPOTTER
Coordinates
38.417, -88.053 (the zone’s center; the record gives no point)

Winter Weather, Franklin

When
February 8, 8:00 AM CST to 2:00 PM CST
Where
Franklin forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.992, -88.924 (the zone’s center; the record gives no point)

Winter Weather, Hamilton

When
February 8, 8:00 AM CST to 2:00 PM CST
Where
Hamilton forecast zone
Reported by
TRAINED SPOTTER
Coordinates
38.082, -88.539 (the zone’s center; the record gives no point)

Winter Weather, Jackson

When
February 8, 8:00 AM CST to 2:00 PM CST
Where
Jackson forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.785, -89.382 (the zone’s center; the record gives no point)

Winter Weather, Jefferson

When
February 8, 8:00 AM CST to 2:00 PM CST
Where
Jefferson forecast zone
Reported by
TRAINED SPOTTER
Coordinates
38.301, -88.924 (the zone’s center; the record gives no point)

Winter Weather, Perry

When
February 8, 8:00 AM CST to 2:00 PM CST
Where
Perry forecast zone
Reported by
TRAINED SPOTTER
Coordinates
38.084, -89.367 (the zone’s center; the record gives no point)

Winter Weather, Wabash

When
February 8, 8:00 AM CST to 2:00 PM CST
Where
Wabash forecast zone
Reported by
TRAINED SPOTTER
Coordinates
38.446, -87.844 (the zone’s center; the record gives no point)

Winter Weather, Wayne

When
February 8, 8:00 AM CST to 2:00 PM CST
Where
Wayne forecast zone
Reported by
TRAINED SPOTTER
Coordinates
38.430, -88.426 (the zone’s center; the record gives no point)

Winter Weather, White

When
February 8, 8:00 AM CST to 2:00 PM CST
Where
White forecast zone
Reported by
TRAINED SPOTTER
Coordinates
38.088, -88.180 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487026, 5487027, 5487028, 5487029, 5487030, 5487031, 5487032, 5487033, 5487034.